Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 215, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 28, 2005, 7:47 PM CDT for Clay County, Greene County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 7:47 PM CDT (00:47 UTC)
- Expired
- Sep 28, 2005, 8:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 1:50 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Sep 28, 1:50 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 150 PM CDT WED SEP 28 2005 .DISCUSSION... MOSTLY SUNNY SKIES ACROSS THE REGION WITH WARM TEMPS THIS AFTERNOON. WHAT A DIFFERENCE THE NEXT 24 HOURS WILL MAKE. THE BIG WEATHER STORY IS A STRONG SHORTWAVE MOVING INTO THE CENTRAL PLAINS WITH THE ASSOCD COLD FRONT PUSHING INTO THE MID MS VALLEY THIS AFTN. DECENT RETURN FLOW WAS OCCURRING IN ADVANCE OF THE FRONT AS SFC DEWPOINTS HAVE CLIMBED INTO THE MID AND UPPER 60S. THE FRONT WL MOVE QUICKLY INTO NE AR EARLY THIS EVENING. STRONG LIFTING IN ADVANCE OF THE VIGOROUS SHORTWAVE AND ALONG THE SURFACE FRONT WL TRIGGER SCT SHOWERS AND TSTMS. SINCE THE AIRMASS WL CONT TO DESTABILIZE LATE THIS AFTN AS DEWPOINTS RISE TO NEAR 70 AND CAPES APPROACH 1500 J/KG A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL. LOOKS LIKE BEST COMBINATION OF TIMING AND INGREDIENTS WL OCCUR ACRS NE AR EARLY THIS EVENING WHERE INSTABILITY WL BE MODERATE AS THE FRONT PUSHES THROUGH. ACRS THE REMAINDER OF THE AREA THE LOSS OF HEATING AS THE SUN SETS SHOULD PRECLUDE ANY SEVERE WEATHER THOUGH A FEW STORMS MAY BE STRONG. THE FRONT WL WORK QUICKLY ACRS THE MID SOUTH TONIGHT AND WL BE SOUTH OF THE AREA BY 12Z THU. SCT SHOWERS AND TSTMS WL END ACRS NE AR AFTER MIDNIGHT WITH SKIES CLEARING OUT AND MUCH COOLER AIR FILTERING IN BEHIND THE FRONT. TEMPS WL FALL INTO THE LOWER AND MIDDLE 50S ACRS NRN SXNS BY THU MORNING. ON THURSDAY EXPECT STRONG LOW LEVEL CAA THROUGHOUT THE DAY WITH PLENTY OF SUNSHINE DUE TO A VERY DRY AIRMASS. TEMPS WL BE ALMOST 20 DEGREES COLDER WITH READINGS STRUGGLING TO REACH 70 IN SOME AREAS. A BRISK NORTHERLY WIND WL HAVE A FALL FEEL TO IT. THE COLDEST NIGHT OF THIS NEW FALL SEASON WL BE UPON US THURSDAY. HIGH PRESSURE WL SETTLED ACRS THE REGION WITH CLEAR SKIES AND DIMINISHING WINDS. EXPECT TEMPS DEEP INTO THE 40S...EXCEPT MEM...WITH SOME ISOLD UPPER 30S POSSIBLE ACRS COLDER SXNS OF W TN. ANOTHER PLEASANT DAY IN STORE FOR FRIDAY WITH HIGH PRESSURE IN CONTROL. TEMPS WL START TO WARM A LITTLE WITH READINGS MAINLY IN THE MID 70S. BY FRI NIGHT SURFACE HIGH PRESSURE MOVES OFF TO THE EAST AS AN UPPER LOW STARTS TO MOVE INTO THE SRN PLAINS. EASTERLY FLOW DEVELOPS ALONG THE GULF COAST STATES ADVECTING SOME HIGHER DEWPOINT AIR INTO MID SOUTH. AS A RESULT MIN TEMPS A LITTLE WARMER THAN THE PREVIOUS NIGHT. THE UPPER LOW MOVES TO THE NW OF THE AREA SAT NIGHT THROUGH SUN DRAWING UP SOME MOISTURE INTO THE AREA. WL CONT WITH SMALL POPS FOR THIS TIME PERIOD. AFTER THIS FEATURE MOVES THROUGH HIGH PRESSURE WL BE IN CONTROL FOR THE FIRST HALF OF THE WEEK WITH MILD TEMPS. NEXT FRONT MAY MOVE THROUGH THE AREA WED NIGHT/THU TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... MEM 59 70 50 76 / 50 10 10 10 MKL 56 68 40 74 / 50 10 10 10 JBR 54 70 45 75 / 50 10 10 10 TUP 61 71 46 78 / 50 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Sep 28, 7:26 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 726 PM CDT WED SEP 28 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 726 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL IN ADVANCE OF A COLD FRONT THIS EVENING. THE RISK FOR SEVERE THUNDERSTORMS WILL EXTEND ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS OF NORTHWEST TENNESSEE BEFORE MIDNIGHT. THE PRIMARY SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL WILL ALSO BE POSSIBLE. AS THE FRONT PUSHES THROUGH THE REMAINDER OF THE MID-SOUTH A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE UNTIL MIDNIGHT. JLH
In the hours before
Special weather statement, Sep 28, 7:22 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 722 PM CDT WED SEP 28 2005 ARZ009-290045- CLAY AR- 722 PM CDT WED SEP 28 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF CORNING TO DATTO AT 722 PM CDT...MOVING SOUTHEAST AT 50 MPH. THIS LINE OF STORMS IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY COUNTY...INCLUDING THE CITIES OF CORNING AND RECTOR... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 11:35 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 42 min |
| Sep 28, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 35 min |
| Sep 28, 11:50 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 25 min |
| Sep 28, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 31 min |
| Sep 28, 8:19 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 37 min |
| Sep 28, 8:23 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.